Alert archive / California / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 71, NWS Las Vegas, NV

September 10, 1996San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 1996, 2:36 PM PDT for San Bernardino County, California. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 1996, 2:36 PM PDT (21:36 UTC)
Expired
Sep 10, 1996, 3:45 PM PDT
In force
69 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 102137
SVRLAS
CAC071-102245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PDT TUE SEP 10 1996
 
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  345 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN EAST CALIFORNIA
 
   ...NORTHEASTERN SAN BERNARDINO COUNTY
 
AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS OVER NORTHEAST SAN BERNARDINO COUNTY.
ONE OF THE SEVERE THUNDERSTORMS WAS OVER MOUNTAIN PASS ON
INTERSTATE 15 AND THE SECOND ONE WAS ABOUT 10 MILES NORTHWEST
OF MOUNTAIN PASS.  THE STORMS WERE SHOWING LITTLE MOVEMENT THE
LAST 30 MINUTES.
 
TRAVELLERS ON INTERSTATE 15 IN THE EXTREME NORTHEAST PART OF
SAN BERNARDINO COUNTY SHOULD KEEP CLOSE WATCH ON THE WEATHER.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY |HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:01 AM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, Sep 10, 9:01 AM PDT, 5 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 AM PDT TUE SEP 10 1996

STLT LOOPER THIS MORNING SHOWED PLENTY OF DEBRIS CLDS FROM LATE EVE/ERY
MORNING CONVECTION ACRS SW ARIZONA MOVG N INTO SRN NEVADA AND NW
ARIZONA.  KESX RADAR SHOWED A COUPLE OF BANDS OF MOSTLY RW- WITH A FEW
EMBEDDED TRW.  ONE BAND STRETCHED FROM THE WHITE HILLS SW TO NEAR IFP
AND THE OTHER STRETCHED FROM NEAR WIKIEUP TO LAKE HAVASU CITY.  BANDS
WERE MOVG W ARND 20 MPH.  BASED ON CURRENT RADAR AND STLT...REMOVED
MENTION OF MAINLY AFTN/EVE WORDING FROM FIRST PD OF ZNS.
OTHERWISE...ZNS LOOK PRETTY MUCH ON TRACK.  MSTR LOOKS AS THOUGH IT WL
STICK ARND THRU THU AS UPR TROF APCHS AND VORTS EJECT NEWD.
LAS 211.  MATUSIEWICZ

In the hours before

Special weather statement, Sep 10, 10:11 AM PDT, 4 hours 25 minutes before
NVZ009-AZZ002-101905-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PDT (1011 AM MST) TUE SEP 10 1996

...STRONG THUNDERSTORMS ACROSS THE LAKE MEAD RECREATIONAL AREA...

AT 1000 AM PDT (MST) LAS VEGAS DOPPLER RADAR SHOWED AN AREA OF STRONG
THUNDERSTORMS THAT HAD DEVELOPED BETWEEN COTTONWOOD COVE AND LAUGHLIN.
THE THUNDERSTORMS WERE MOVING TOWARD THE WEST AT 10 TO 15 MPH AND
ARE EXPECTED TO IMPACT THE COTTONWOOD COVE AND CAL NEW ARI AREAS
THROUGH 11 AM.

A SPOTTER AT THE COTTONWOOD COVE MARINA REPORTED THUNDERSTORM OUTFLOW
WINDS THAT WERE GUSTING TO 35 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  ROADS MAY FLOOD QUICKLY.

BOATERS ON LAKE MOHAVE SHOULD REMAIN IN PORT UNTIL THE GUSTY WINDS
SUBSIDE.

MATUSIEWICZ

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:13 PM PDTFlash Flood WarningVEFSan Bernardino62 min
Sep 10, 4:13 PM PDTSevere Thunderstorm WarningVEFSan Bernardino62 min

Nearby

Severe Thunderstorm Warnings in California, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.